MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B2050-150
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 5x150mm armada 35 balloon dilatation catheter (bdc) was observed that the balloon was punctured during initial preparation.There was no patient involvement and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the balloon was inflated before entering the patient anatomy.It should be noted that the percutaneous transluminal angioplasty (pta), armada 35 / armada 35 ll, global, information for use (ifu) states, to perform steps 1-7 to prepare the catheter and under step 7 it states, to leave the catheter under negative pressure until the balloon is at the target lesion site.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined.Possible factors that could contribute to the reported balloon rupture, include, but are not limited to, balloon damage during processing of the balloon material, insufficient preparation, inflation technique, or inadvertently mishandled during preparation.In this case, a conclusive cause for the reported complaint could not be determined since the device was not returned for analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 correction: device available for evaluation updated from yes to not returning h6 correction: device code 4008 removed.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the balloon was inflated prior to been loaded on to the guide wire or entering a patient when the balloon punctured.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20500257
Report Number2024168-2024-12368
Device Sequence Number7228196
Product Code LIT
UDI-Device Identifier08717648155222
UDI-Public(01)08717648155222(17)261130(10)30626G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB2050-150
Device Catalogue NumberB2050-150
Device Lot Number30626G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown